Arkansas, 2005

Tornado in Arkansas, April 11, 2005

April 11, 2005 · NWS LZK · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 11, 1:27 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Apr 11, 1:27 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
227 PM CDT MON APR 11 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY...
MODELS IN SURPRISINGLY GOOD AGREEMENT THIS AFTERNOON WITH SUCH A
DYNAMIC SYSTEM WORKING ITS WAY THROUGH THE MID SOUTH. GFS SLIGHTLY
FASTER THAN PREVIOUS RUNS BUT NOT ENOUGH TO HAVE A DRAMATIC EFFECT
ON THE SENSIBLE WEATHER. GFS CONTINUES TO SHOWS BEST RUN TO RUN
CONSISTENCY IN SPITE OF ITS SLIGHTLY FASTER TREND THIS MORNING WHILE
THE NAM/ETA MODEL HAS BEEN WAFFLING A BIT. ALL THINGS
CONSIDERED...WILL GO WITH A BLEND OF MODELS THIS AFTERNOON WITH A
SLIGHT LEANS TOWARDS THE GFS.

UPPER LEVEL LOW OVER CENTRAL PLAINS WILL CONTINUE TO SLOWLY MOVE
EAST/SOUTHEAST OVER THE NEXT 48 HOURS WITH ASSOCIATED TROF AXIS
TAKING ON MORE OF A NEGATIVE TILT WITH TIME. LATEST SURFACE ANALYSIS
PLACES COLD FRONT OVER ALONG THE OKLAHOMA/BORDER AND MAKING SLOW
PROGRESS EASTWARD. SLOW MOVEMENT WILL CONTINUE THROUGH THE EVENING.
FRONT WILL ACT AS THE FOCUS POINT FOR ADDITIONAL PRECIPITATION THIS
EVENING WITH SEVERAL PIECES OF ENERGY EJECTING OUT OF THE UPPER LOW.
PLENTY OF GULF MOISTURE IN PLACE WITH LOCALLY HEAVY RAIN A
POSSIBILITY MAINLY OVER THE EAST AND SOUTHEAST.

FIRST WAVE OF CONVECTION THAT MOVED THROUGH THIS MORNING DID PRODUCE
SOME LARGE HAIL WITH LOCALIZED FLOODING ALSO REPORTED OVER PARTS OF
THE EAST. CONVECTION AND STEADY RAIN WORKED OVER THE AIR MASS PRETTY
WELL TODAY AND SEVERE POTENTIAL APPEARS TO BE LIMITED OVER CENTRAL
AND NORTHERN SECTIONS OF THE STATE. SATELLITE CONTINUES TO SHOW SOME
BREAKS IN THE CLOUD COVER OUT WEST WHICH COULD LEAD TO RAPID
DESTABILIZATION AND SUBSEQUENT THUNDERSTORM DEVELOPMENT. STILL
BELIEVE HAIL WOULD BE THE PRIMARY CONCERN. OF GREATER CONCERN IS THE
SOUTHEAST PART OF THE STATE. STRONG SQUALL LINE CONTINUES TO MOVE
THROUGH CENTRAL LOUISIANA WITH INDIVIDUAL CELLS SHOWING SOME
ROTATION. NORTHERN PORTION OF THIS SQUALL LINE WILL CLIP SOUTHEAST
ARKANSAS WHERE A TORNADO WATCH REMAINS IN EFFECT. BEST DYNAMICS WILL
REMAIN TO THE SOUTHEAST OF THE STATE WHERE SIGNIFICANT SEVERE
WEATHER OUTBREAK IS POSSIBLE.

FRONT WILL MOVE SLOWLY INITIALLY BUT AS AS TROF BEGINS TO TAKE ON
THE NEGATIVE TILT...IT WILL ACCELERATE THROUGH THE STATE BY MORNING.
WATER VAPOR CONTINUES TO SHOW SIGNIFICANTLY DRIER AIR JUST TO THE
WEST WHICH WILL COME IN FAIRLY QUICKLY BEHIND THE FRONT. WILL TAPER
OFF POPS ACCORDINGLY FROM WEST TO EAST THIS EVENING LEAVING ONLY
SCATTERED POPS ACROSS THE AREA AFTER MIDNIGHT.

UPPER LOW WILL BE MORE STUBBORN TO LEAVE THE AREA AND IT DRIFTS
ACROSS THE NORTHERN ARKANSAS/SOUTHERN MISSOURI THROUGH WEDNESDAY
NIGHT. CLOSE PROXIMITY OF THE UPPER LOW AND COLD POOL ALOFT
ASSOCIATED WITH IT WILL PRODUCE STEEP MID LEVEL LAPSE RATES TUESDAY
AFTERNOON. WILL NEED TO KEEP SCATTERED SHOWERS IN PLACE WITH
ISOLATED THUNDER WITH SOME SMALL HAIL POSSIBLE AS COLD POOL SWINGS
THROUGH.

MOISTURE WILL CONTINUE TO WRAP AROUND THE UPPER LOW ON WEDNESDAY AS
IT DRIFTS TO THE SOUTHEAST. WILL NEED TO HOLD ON TO SLIGHT CHANCE
POPS EVEN AS UPPER RIDGE TRIES TO BUILD IN FROM THE WEST. WITH RIDGE
STRENGTHENING TO THE WEST THURSDAY AND EVENTUALLY BUILDING OVER THE
AREA FRIDAY...DRY WEATHER WILL PREVAIL.

CONCERNING TEMPERATURES...COOLER AND DRIER AIR PROGGED THROUGH THE
PERIOD WITH TEMPERATURES AVERAGING BELOW NORMAL WITH A SLIGHT
WARMING TREND TOWARDS THE END OF THE WEEK. WENT WITH A BLEND OF
MAV/FWC NUMBERS THIS AFTERNOON.
&&

.LONG TERM...
FRIDAY NIGHT THROUGH MONDAY BY EARLY FRIDAY NIGHT...AN UPPER LEVEL
RIDGE WILL BE MOVING EASTWARD OVER THE FORECAST AREA. MOISTURE WILL
BE DECREASING. BUT THEN MOISTURE INCREASES BY SATURDAY MORNING AS
HIGH PRESSURE MOVES EAST.  WILL KEEP LOW POPS FOR SATURDAY AND
SATURDAY NIGHT. MILD TEMPERATURES WILL PREVAIL THROUGH THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  50  67  47  67 /  60  30  10  20
HARRISON AR       46  61  44  61 /  50  40  20  20
HOT SPRINGS AR    49  67  47  67 /  40  20  10  20
PINE BLUFF AR     51  68  48  69 /  60  20  10  20
MOUNTAIN HOME AR  47  61  44  61 /  60  40  20  20
MONTICELLO AR     52  70  49  72 /  60  20  10  20
SEARCY AR         50  66  46  66 /  60  30  20  20
MOUNT IDA AR      48  66  47  67 /  40  20  10  20
RUSSELLVILLE AR   47  65  46  65 /  40  30  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...56 / LONG TERM....38
Hazardous weather outlook, Apr 11, 3:15 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT MON APR 11 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
415 PM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL
BRING A CONTINUING CHANCE OF PRECIPITATION TO THE AREA TONIGHT. A
STRONG DISTURBANCE EJECTING FROM THIS LOW MOVED ACROSS THE AREA
EARLIER TODAY PRODUCING WIDESPREAD RAIN IN EXCESS OF AN INCH AND
SEVERE THUNDERSTORMS THAT PRODUCED HAIL IN EXCESS OF 3/4 OF AN INCH
IN DIAMETER.

THE STEADY AND HEAVY RAIN WILL BE ENDING FROM WEST TO EAST THIS
EVENING BUT ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY AS THE
ASSOCIATED COLD FRONT MOVES THROUGH THE REGION. THE STORMS THAT DO
FORM ALONG THE FRONT WILL BE SCATTERED IN NATURE WITH THE MAIN
THREAT LARGE HAIL IN EXCESS OF THREE QUARTERS OF AN IN INCH IN
DIAMETER. A LARGE AREA OF THE STATE EXPERIENCED HEAVY RAIN TODAY AND
THIS HAS STABILIZED THE AIR MASS TO SOME EXTENT. THE CHANCES OF
SEVERE WEATHER WILL BE OVER ONCE THE FRONT PASSES THROUGH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THAT SAME UPPER LEVEL LOW WILL TRAVERSE THE ARKANSAS AND MISSOURI
BORDER TUESDAY INTO WEDNESDAY. THE LOW ITSELF WILL BE WEAKENING WITH
TIME BUT MAY STILL GENERATE WIDELY SCATTERED SHOWERS. A POCKET OF
COLD AIR ALOFT WILL ACCOMPANY THE LOW AS MOVES ACROSS THE AREA AND
ISOLATED THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON DURING THE
HEAT OF THE DAY. PRESENT INDICATIONS ARE THE AIR WILL BE LACK THE
NECESSARY INSTABILITY FOR SEVERE THUNDERSTORMS BUT SOME OF THE
THUNDERSTORMS WITH SMALL HAIL COULD DEVELOP TUESDAY AFTERNOON...
MOSTLY IN NORTHERN ARKANSAS...NEAR THE TRACK OF THE UPPER LOW.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

56

In the hours before

Special weather statement, Apr 11, 2:26 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
326 PM CDT MON APR 11 2005

ARZ064-065-068-069-112100-
BRADLEY-DESHA-DREW-LINCOLN-
326 PM CDT MON APR 11 2005

TORNADO WATCH NUMBER 150 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

BRADLEY...DESHA...DREW AND LINCOLN.

56

The radar

The Little Rock radar (KLZK), 92 km away, was scanning. The volume nearest the first event began at 23:40 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Yell

When
April 11, 5:45 PM CST to 5:52 PM CST
Where
Yell County, 3 mi SW of Dardanelle
Rating
F0
Path length
2.1 mi
Path width
25 yd
Reported by
NWS STORM SURVEY
Coordinates
35.183, -93.183

A weak tornado touched down briefly to the southwest of Dardanelle. The only notable damage along the path of the tornado were a number of downed trees and others where their tops were twisted off. The tornado was witnessed and photographed by a visitor to a nearby state park.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyThe tornado archive for Arkansas, 2005Warnings in Arkansas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442393.